Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

July 18, 2021Caddo County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 18, 2021, 5:01 PM CDT for Caddo County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 5:01 PM CDT (22:01 UTC)
Expired
Jul 18, 2021, 5:30 PM CDT
In force
29 min
Issued by
NWS Norman, OK

County Caddo County, OK

The radar

The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS84 KOUN 182201
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
501 PM CDT Sun Jul 18 2021
 
OKZ023-182230-
Caddo OK-
501 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Caddo County Until
530 PM CDT...

AT 457 PM CDT, a strong thunderstorm was located 5 miles north of
Boone, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

LAT...LON 3492 9852 3503 9853 3508 9827 3489 9827
TIME...MOT...LOC 2157Z 267DEG 8KT 3498 9845 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:21 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 18, 2:21 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
221 PM CDT Sun Jul 18 2021

...New LONG TERM...

.SHORT TERM...
(This afternoon through Monday)
Issued at 1246 PM CDT Sun Jul 18 2021

A NW to SE oriented stationary boundary is currently draped
across central OK this afternoon. This will be the location where
isolated to scattered showers and thunderstorms develop through
this evening. The highest chances are expected over SE OK where
both surface observation and vis satellite suggest enhanced
convergence with cu fields developing. In addition to diurnal
convection along the boundary, an ongoing thunderstorm complex
moving out of west central KS should enter NW OK around 23-00Z. A
narrow environment of deep layer shear and instability should be
present across this area as it continues to track south
southeastward into west central OK after dark. Damaging wind
gusts could accompany these storms, along with marginally severe
hail until midnight or so. Late tonight, the surface front will
move southwestward as a quasi cold front. Stratus may redevelop by
early Mon morning behind it but confidence in how long it will
persist is low. Temps should be much more bearable behind it
regardless, and if stratus does linger by this time tomorrow it
could be similar to what NE OK is experiencing right now (upper
70s to low 80s). As far as PoPs are concerned for tomorrow, it
appears most of the region will be impacted by drier mid to upper
air/subsidence as a shortwave trough within northerly flow moves
into central AR by mid day. The exception will be over the
extreme west where a secondary perturbation within sfc upslope
flow could result in additional showers and thunderstorms
throughout the day but confidence is on the low side regarding
this scenario.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 221 PM CDT Sun Jul 18 2021

There is at least a chance that afternoon convection could still
affect the southwestern portion of the area Monday evening, but
the best signal is pushing west of the forecast area by the time
we get into the evening hours. Otherwise POPs will generally be
confined to low POPs in the southeast at various times closer to
the proximity of the broad mid-level through remaining just
southeast of the area. The large mid-level anticyclone over the
southwestern U.S. builds into the into the central and northern
Plains bringing warmer temperatures and helping to cut off any
significant chance of precipitation through most of the area
(except perhaps the southeast).

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Sun Jul 18 2021

MVFR cigs will continue for another hour or two over PNC and SWO.
At least scattered cumulus is then expected for the rest of the
afternoon and evening for most terminals. Thunderstorms will
likely develop NW to SE along a cold front later today. However,
most should remain confined to SE OK away from terminals so have
only included VCTS over OUN. Later this evening, additional
showers and thunderstorms are expected near NW OK near WWR. Brief
IFR to MVFR cigs will develop behind the cold front early Mon
morning.

&&

.UPPER AIR...
Issued at 1246 PM CDT Sun Jul 18 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  85  66  86 /  40  20   0   0
Hobart OK         71  87  65  87 /  30  30  10   0
Wichita Falls TX  74  89  68  89 /  40  30  10   0
Gage OK           69  84  63  86 /  40  30   0   0
Ponca City OK     68  86  64  85 /  20  20   0   0
Durant OK         74  88  68  89 /  60  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....68
AVIATION...26
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
307 PM CDT Sun Jul 18 2021

OKZ004>048-050>052-TXZ083>090-192015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
307 PM CDT Sun Jul 18 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across portions of
northwestern Oklahoma. The slight risk is northwest of a line from
Arnett to Woodward to Alva. There is also a marginal risk of
severe thunderstorms to the south and east of the slight risk and
northwest of a line from Hollis to Cordell to Watonga to Medford.

Showers and thunderstorms moving south through western Kansas will
move into northwestern Oklahoma this afternoon and evening with
some additional thunderstorms developing over northwestern
Oklahoma. Some of these storms may be severe with wind gusts of 60
to 70 mph and hail to the size of quarters. The severe weather
potential will linger into the evening before diminishing around
midnight.

Elsewhere, thunderstorms will be scattered across southern and
western Oklahoma and western sections of north Texas through mid-
evening. Although some of these storms could be strong, the severe
weather potential is lower in these areas.

Heavy rainfall will also be possible with any of the storms this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will be possible on Monday and Tuesday with
localized flooding as the only hazard. Thunderstorms will return
on Thursday through Saturday across southeast Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 18, 3:28 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 PM CDT Sun Jul 18 2021

OKZ035-182100-
Kiowa OK-
328 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa County Until
400 PM CDT...

AT 326 PM CDT, a strong thunderstorm was located 8 miles northeast of
Cooperton, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3498 9888 3506 9863 3485 9862 3486 9882
      3485 9883
TIME...MOT...LOC 2026Z 256DEG 8KT 3492 9875

..speg.
Special weather statement, Jul 18, 3:57 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
357 PM CDT Sun Jul 18 2021

OKZ015-182130-
Dewey OK-
357 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Dewey County Until 430 PM
CDT...

AT 352 PM CDT, a strong thunderstorm was located 7 miles west of
Taloga, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3604 9917 3610 9907 3595 9891 3587 9910
TIME...MOT...LOC 2052Z 326DEG 6KT 3602 9909

..speg.
Special weather statement, Jul 18, 4:01 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
401 PM CDT Sun Jul 18 2021

OKZ035-182130-
Kiowa OK-
401 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa County Until
430 PM CDT...

AT 359 PM CDT, a strong thunderstorm was located 7 miles southeast of
Mountain View, moving northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3504 9891 3508 9862 3485 9862 3486 9882
      3485 9883 3485 9896
TIME...MOT...LOC 2059Z 238DEG 3KT 3501 9867

..speg.
Special weather statement, Jul 18, 4:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
435 PM CDT Sun Jul 18 2021

OKZ015-016-182200-
Dewey OK-Custer OK-
435 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Dewey and
northeastern Custer Counties Until 500 PM CDT...

AT 431 PM CDT, a strong thunderstorm was located near Putnam, moving
southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3598 9918 3601 9896 3567 9872 3561 9901
TIME...MOT...LOC 2131Z 335DEG 20KT 3584 9899

..speg.
Local storm report, Jul 18, 4:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
07/18/2021  M74 MPH          WOODS              OK   MESONET

&&

RCB
Special weather statement, Jul 18, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
501 PM CDT Sun Jul 18 2021

OKZ023-182230-
Caddo OK-
501 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Caddo County Until
530 PM CDT...

AT 457 PM CDT, a strong thunderstorm was located 5 miles north of
Boone, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3492 9852 3503 9853 3508 9827 3489 9827
TIME...MOT...LOC 2157Z 267DEG 8KT 3498 9845

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:12 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Jul 18, 2:44 PM CDTSpecial Weather StatementOUNWoodward46 min
Jul 18, 3:07 PM CDTSpecial Weather StatementOUNCuster23 min
Jul 18, 3:18 PM CDTSevere Thunderstorm WarningOUNDewey, Woodward42 min
Jul 18, 3:28 PM CDTSpecial Weather StatementOUNKiowa32 min
Jul 18, 3:57 PM CDTSpecial Weather StatementOUNDewey33 min
Jul 18, 4:01 PM CDTSpecial Weather StatementOUNKiowa29 min
Jul 18, 4:34 PM CDTSevere Thunderstorm WarningOUNWoods41 min
Jul 18, 4:35 PM CDTSpecial Weather StatementOUNCuster, Dewey25 min
Jul 18, 4:58 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa26 min
Jul 18, 5:04 PM CDTSpecial Weather StatementOUNCaddo26 min
Jul 18, 5:05 PM CDTSpecial Weather StatementOUNCuster25 min
Jul 18, 5:14 PM CDTSpecial Weather StatementOUNWoods31 min
Jul 18, 5:31 PM CDTSpecial Weather StatementOUNEllis29 min
Jul 18, 5:34 PM CDTSpecial Weather StatementOUNCuster26 min
Jul 18, 5:50 PM CDTSpecial Weather StatementOUNWoodward25 min
Jul 18, 5:59 PM CDTSpecial Weather StatementOUNCaddo31 min
Jul 18, 6:02 PM CDTSpecial Weather StatementOUNTillman28 min
Jul 18, 6:04 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Jul 18, 6:08 PM CDTSpecial Weather StatementOUNWashita37 min
Jul 18, 6:32 PM CDTSpecial Weather StatementOUNWashita28 min
Jul 18, 6:39 PM CDTSpecial Weather StatementOUNCleveland36 min
Jul 18, 6:42 PM CDTSevere Thunderstorm WarningOUNCleveland33 min
Jul 18, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jul 18, 6:52 PM CDTSpecial Weather StatementOUNTillman38 min
Jul 17, 7:41 PM CDTSpecial Weather StatementOUNWilbarger49 min
Jul 17, 9:17 PM CDTSpecial Weather StatementOUNKnox28 min
Jul 18, 5:19 PM CDTSpecial Weather StatementOUNArcher26 min
Jul 18, 5:27 PM CDTSevere Thunderstorm WarningOUNArcher33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.